Wednesday, March 05, 2008

Hives, and not the band...

So here is my story about Tara and her awesome immune system. Well, its overactive. I never get colds or and virus, but it turns on my every now and then...
I am, apparently, allergic to everything!

Tue, Feb 26: I start to get a little bit of hive action going on my legs. Not really worried, hoping its just razor burn (yeah right).

Wed, Feb 27: Def not razor burn! From the top of my knees down looks like a bunch of little tint bug bites, about 2 inches apart, all aroung my leg but not on my feet.

Thu, Feb 28: More on the legs! Now though, the face is geting involved. Have a couple quarter sized patches on my cheekbones. Future certain: more to come. Make dr appt for friday afternoon.

Fri, Feb 29: Leap year! Hopefully this is the reason why this is happening! Ha! Well, legs look like I walked through poison ivy from mid-thigh down, and stops at ankles. Face basically the same. Eyelids not rashy. Okay, just so you all know, hives arent poison ivy-like really. With poison ivy you have juicy, icky fluid-filled blisters. Ew. Hives are just red bumps (no juice) that ITCH LIKE THE DICKENS!!! I have now resorted to dosing with benadryl, and thereofore sleeping most of the time, taking ice-cold showers, covering myself with ice packs, taking cold, baking soda-filled baths and putting socks on my hands to rub the hives. This is so I dont break skin, but still get that god-like friction on the itchy spots. Mmmmmm. Okay, so dr appt... we decide that it has to be one of four things: 1. My new tattoo ink, unlikely though, because I got two and only one has hives on it. I think its more to do with location than cause. I have also been to like 6 different sessions before this one, sooo... 2. The clindamycin I took when I got my wisom teeth out fom 2/14 to 2/22. I have been allergic to almost evey antibiotic I have ever been on in my entire life... usually a rxn shows up sooner though...? 3. The probiotics I took after I was done with the antis. The anti I was on kills all your intestinal flora, and I dont need any more problems, so I slapped down $22 at the health food store to help the little bacteria in my intestines repopulate and stake claim again. I have never needed to take these before, so they could have been the trigger...? 4. Mystery, and most likely cause. 95% of the time people never figure out why they get this. I could suddenly be allergic to something I eat, something in the environment or anything else anywhere for that matter. Hmf. In the end, I ask for a steroid shot and a Rx to tae later, when the shot doesnt work (I know it wont). I get both. 80 mg shot in me arse and a 6 day pill pack to start Tue, if the hives arent better.

Sat, Mar 1: Wake up and whole left side of face is swollen. Freak out. Call dr and see if I should go to ER. Dr says as long as I can breathe I should be okay. Now its on arms too. Wear tube socks on arms so I dont scratch. Sexy. Hey, I cut hand holes!

Sun, Mar 2: Same as above, but worse. Yay.

Mon, Mar 3: Go to school. Get stares. Swollen face and poison ivy-looking rash on face totally normal to see walking around campus. But, hey I have sheet to do, life must go on!

Tue, Mar 4: Okay, life is not going on today. NOT AT ALL. Wake up, can barely open eyes. I look like I have been in a fight. In a poison ivy vine. And lost. Skip class, stay home. Pray to the gods of vanity and comfort that this is over soon. Start the steroid pills. 7 pills today.

Wed, Mar 5: 6 pills today. Wake up only alittle bit swollen! YAY! Hives still the same, though not as itchy. I dont think they are going away, I just think the steroids are supressing my inflammatory response (which is what they are supposed to do). I am worried that when I am done with the 'roids that the hives may just return. And I def donet want to go on steroids long term because there is a whole list of horrible side effects not limited to but including: severe weight gain, moon face (face swells and becomes round), decrease in bone density, easy bruising, more susceptible to illness, etc. My face is still really red and rashy, and its peeling from the rash and swelling. Well, not peeling... but my skin is reeeaaally dry. For now though I am going to try to STAY POSITIVE and hope for the best. Not on abs or back or chest, at all though...

This whole time though, whats really freaking me out is my heart rate. Its normally like 62 (goooo cardio!) and its been like 85 this whole time. Norm: 120/68. Dr appt fri: 155/89. I can tell my blood pressure is still high too, I can feel it. Dont ask how, I just can and its a long story. So I cant wait to be off the meds and not all hive-y and then I can workout without freaking out and having chest pains... bad. I never though I would say this but I really want to go to the freaking gym!!!!!

Updates to come.


Fri, Mar 7: Still doing a lot better! Have 2 more days of steroids, then hopefully I'll be all better! My face is still really dry, but basically improving by the hour. Woohoo! I look at it like this: My face is peely, but hey, in about 3 days I will have all new, healthy skin there... like a free chemical peel! Well, I guess with meds and dr appts it wasnt really free... but Ill take what I can get. Not swollen anymore at all. Send good vibes my way people, that way the hives wont return later! Oh, and my RHR is still like 85, grrr. The doc said that it was probably all the inflammation and steroids, and in about a week everything should be all good, and I can workout again. I have been avoiding it b/c my chest starts hurting. My BP is getting better, today it was 138/83. Still not the normal 120/68, but its going down. Aaand by some miracle I have lost like 10 lbs. I think its all my muscle I had previously built up when I was going to the gym everyday. Maybe its fat... we can hope right? I am READY for something GOOD to happen! Seeya.

Swollen face and hives... sexy! They actually got worse than this, but I am NOT putting THAT picture up!

Hivey legs. Swollen a little too.

Monday, March 10:98% Better! YAY!!!! First day I have worn makeup in a loooong time. Got braces tightened, so I had to be presentable.

Mon, Mar 10: I have decided it was the Clindamycin. Nothing else I have done would have done this, and I have reacted (w/ hives but never THIS bad) to other antis before. Sooooo, every antibiotic I have ever taken, I have been allergic to. THAT bodes well... I did a little retail therapy today though. I needed some more Bare Minerals powder so I went to ULTA... naturally I bought the powder... and some new mascara (Bourjios... OMGOMGOMG it ROCKS!!!) ... and some new eyeshadow... aaand some more OPI nail polish, from the Indian collection.
Ah well, I feel better b/c I feel pretty! <3>

1 comment:

  1. Tara,
    I was googling hives and came across your blog. You are the only person I have read about in over a year (that's how long I have been dealing with this) that has the exact same rash/hives and swollen eyes as I do. I have the exact same thing. It's happened to me 4 times now! It's so miserable! It's like being on fire, and being eaten by a million mosquitos at a time! I went to the doctor the first three times and he gave me a z-pak and steroids. They didn't really help at all. Then he sent me to an allergen. I had the needle test done. It turns out I am really allergic to about 15 foods and several molds and dust but thankfully not to animals. I think it might be mold that makes me react this way. It's so hard to narrow it down but I've cut the foods I'm allergic to out of my diet and this has happened once again. I'm hideous, miserable, and just want it to go away!!!! I know you know how I feel. If this happens to you again, I pray that it does not, please let me know. It would be good to share info on this subject. I've never heard of anyone having such horrible hives, and having them last for so long. Thank you,
    Mary Killmon